MAUDE Adverse Event Report: BARD BRACHYTHERAPY, INC. -1424526 BARD® QUICKLINK¿ CARTRIDGES WITH BRACHYSOURCE® I-125 SEEDS; BRACHY SEEDS

BARD BRACHYTHERAPY, INC. -1424526 BARD® QUICKLINK¿ CARTRIDGES WITH BRACHYSOURCE® I-125 SEEDS; BRACHY SEEDS
Model Number 1251QCL
Health Effect - Clinical Code Underdose (2542)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the seeds would not come out of our calibration cartridge no matter how many times it was reloaded, re-aligned, pushed down on it etc etc nothing happened.There appeared to be some sort of misalignment as the ¿expel¿ button was just solid and wouldn¿t depress properly.Also on a second cartridge a seed fell through the loader and onto the baseplate but we have had that on one other previous occasion.It just appeared to fall out ie."i didn¿t try and load it into a source train and it just didn¿t appear in the source train window requiring me to have a second attempt of depressing the ¿expel¿ button." all source trains made up ok from that cartridge but it was just at the end of the cartridge that a seed was ¿missing¿ ie."i had 1 less seed in the cartridge than i was expecting namely the one that had fallen through." the patient did not received all seeds.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.There is no lot number associated with the product code; therefore, the device history record could not be reviewed.The instructions for use states the following: "warning: radioactive materials/lead components the quicklink delivery system components and the contained brachytherapy seeds should be used only by physicians who are qualified by training and experience in the safe use and handling of radionuclide brachytherapy sources and whose training and experience have been approved by the appropriate authorities authorized to license the use of radioactive materials.Use appropriate radiation safety protection practices when working with the quicklink delivery system components that contain radioactive materials.Initiate radiation surveys on the quicklink delivery system components at the completion of the brachytherapy procedure to ensure complete removal of radioactive materials.The shielding glass contains lead, and must be disposed of according to local regulations.Condition: pushing the dispense button does not eject any items or produces a partial dispense ensure that the handle is not being pulled while the dispense button is being depressed.Pulling on the handle during dispensing can cause the cartridge to become misaligned with the dispense track, resulting in a lock out or a jam; ensure the selected cartridge is fully seated in the corresponding carriage receptacle; remove cartridge from carriage and reinsert back into the carriage; ensure the dispense blade is not jammed - remove the carriage and inspect dispense blade, verify there are no loose components; the selected cartridge is empty - replace with a full cartridge; the dispense button is not fully depressed - press button fully; if cartridge does not dispense following troubleshooting, replace cartridge." (b)(4).The device was not returned.
 
Event or Problem Description

Brand Name
BARD® QUICKLINK¿ CARTRIDGES WITH BRACHYSOURCE® I-125 SEEDS
Common Device Name
BRACHY SEEDS
Manufacturer (Section D)
BARD BRACHYTHERAPY, INC. -1424526
295 east lies road
carol stream IL 60188
MDR Report Key7155506
Report Number1018233-2017-06521
Device Sequence Number73250
Product Code KXK
UDI-Device Identifier00801741078378
UDI-Public(01)00801741078378
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1251QCL
Device Catalogue Number1251QCL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1